question-icon

Is pregnancy possible after taking a morning after pill?

default
Posted on Sat, 23 Jul 2016
Question: Am I pregnant?
I had unprotected sex with my boyfriend last week Tuesday around 12am and then proceeded to take the morning after pill 11am-12pm that day. I forgot the brand of the morning after pill but recall the pharmacist saying it was 95% effective. I was ovulating and he came fairly deep inside me. Since Friday (the 1st of June) I have been experiencing brown discharge and light bleeding continuously. I had a few cramps and felt fatigued/nauseous yesterday which other than the light bleeding and brown discharge have subsided today (Sunday, 3rd of July). My period usually arrives around the 18th-22nd so this is extremely early if it is my period. I read up that these are symptoms of both the pill and potential pregnancy. I'm confused as to which one and need serious medical advice. I'm young and am too afraid to see someone in person/confront my parents. My boyfriend is well aware and helping me through this process with a lot of support and although stressed are prepared for the unplanned outcome.
Kind regards
doctor
Answered by Dr. Manisha Jain (39 minutes later)
Brief Answer:
No chance of pregnancy

Detailed Answer:
Hello Mam, thanks for trusting health care magic.
There seems no risk of pregnancy as the day of sexual activity was safe with no chance of ovulation.
And since you took morning after pill within required time.
These symptoms are just because of pill and there is no chance of pregnancy.
Just relax and wait for your periods which might follow an erratic pattern now.
Take care
Regards
Dr Manisha
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is pregnancy possible after taking a morning after pill?

Brief Answer: No chance of pregnancy Detailed Answer: Hello Mam, thanks for trusting health care magic. There seems no risk of pregnancy as the day of sexual activity was safe with no chance of ovulation. And since you took morning after pill within required time. These symptoms are just because of pill and there is no chance of pregnancy. Just relax and wait for your periods which might follow an erratic pattern now. Take care Regards Dr Manisha